Generalized pseudo-likelihood estimates for Markov random fields on lattice

Full text for this resource is not available from the Research Repository.

Huang, Fuchun and Ogata, Yosihiko (2002) Generalized pseudo-likelihood estimates for Markov random fields on lattice. Annals of the Institute of Statistical Mathematics, 54 (1). pp. 1-18. ISSN 0020-3157


In this paper we generalize Besag's pseudo-likelihood function for spatial statistical models on a region of a lattice. The correspondingly defined maximum generalized pseudo-likelihood estimates (MGPLEs) are natural extensions of Besag's maximum pseudo-likelihood estimate (MPLE). The MGPLEs connect the MPLE and the maximum likelihood estimate. We carry out experimental calculations of the MGPLEs for spatial processes on the lattice. These simulation results clearly show better performances of the MGPLEs than the MPLE, and the performances of differently defined MGPLEs are compared. These are also illustrated by the application to two real data sets.

Dimensions Badge

Altmetric Badge

Item type Article
DOI 10.1023/A:1016170102988
Official URL
Subjects Historical > Faculty/School/Research Centre/Department > School of Engineering and Science
Historical > RFCD Classification > 280000 Information, Computing and Communication Sciences
Keywords auto-normal model, gibbs field, ising model, pseudo-likelihood
Citations in Scopus 30 - View on Scopus
Download/View statistics View download statistics for this item

Search Google Scholar

Repository staff login